April  2018, 14(2): 653-671. doi: 10.3934/jimo.2017067

Stochastic maximum principle for partial information optimal investment and dividend problem of an insurer

1. 

School of Science, Dalian Jiaotong University, Dalian 116028, China

2. 

Department of Mathematics, The George Washington University, Washington DC 20052, USA

3. 

School of Mathematical Sciences, Dalian University of Technology, Dalian 116023, China

4. 

Department of Mathematics, Loyola Marymount University, Los Angeles CA 90045, USA

* Corresponding author. E-mail address: wanglei@dlut.edu.cn

The reviewing process was handled by Changjun Yu

Received  April 2016 Revised  December 2016 Published  April 2018 Early access  June 2017

Fund Project: This work was supported by the National Natural Science Foundation for the Youth of China (Grants 11301081, 11401073), the Science Research Project of Educational Department of Liaoning Province of China (Grants. L2014188, L2015097 and L2014186), the Research Funding for Doctor Start-Up Program of Liaoning Province (Grant 201601245), the Fundamental Research Funds for Central Universities in China (Grant DUT15LK25), the Simons Foundation through Grant No. 357963 (Y.Z.), a start-up grant from the George Washington University (Y.Z.), Loyola Marymount University CSE continuing Faculty Research grant (Y.M.), and a start-up grant from Loyola Marymount University (Y.M.).

We study an optimal investment and dividend problem of an insurer, where the aggregate insurance claims process is modeled by a pure jump Lévy process. We allow the management of the dividend payment policy and the investment of surplus in a continuous-time financial market, which is composed of a risk free asset and a risky asset. The information available to the insurer is partial information. We generalize this problem as a partial information regular-singular stochastic control problem, where the control variable consists of regular control and singular control. Then maximum principles are established to give sufficient and necessary optimality conditions for the solutions of the regular-singular control problem. Finally we apply the maximum principles to solve the investment and dividend problem of an insurer.

Citation: Yan Wang, Yanxiang Zhao, Lei Wang, Aimin Song, Yanping Ma. Stochastic maximum principle for partial information optimal investment and dividend problem of an insurer. Journal of Industrial and Management Optimization, 2018, 14 (2) : 653-671. doi: 10.3934/jimo.2017067
References:
[1]

D. Applebaum, Lévy Processes and Stochastic Calculus, Cambridge university press, New York, 2009. doi: 10.1017/CBO9780511809781.

[2]

F. AvramZ. Palmowski and M. R. Pistorius, On Gerber-Shiu functions and optimal dividend distribution for a Lévy risk process in the presence of a penalty function, Ann. Appl. Probab., 25 (2015), 1868-1935.  doi: 10.1214/14-AAP1038.

[3]

P. Azcue and N. Muler, Optimal investment policy and dividend payment strategy in an insurance company, Ann. Appl. Probab., 20 (2010), 1253-1302.  doi: 10.1214/09-AAP643.

[4]

F. Baghery and B. Oksendal, A maximum principle for stochastic control with partial information, Stoch. Anal. Appl., 25 (2007), 705-717.  doi: 10.1080/07362990701283128.

[5]

M. Belhaj, Optimal dividend payments when cash reserves follow a jump-diffusion process, Math. Finance, 20 (2010), 313-325.  doi: 10.1111/j.1467-9965.2010.00399.x.

[6]

S. Browne, Optimal investment policies for a firm with a random risk process: Exponential utility and minimizing the probability of ruin, Math. Oper. Res., 20 (1995), 937-958.  doi: 10.1287/moor.20.4.937.

[7]

G. ChengR. Wang and K. Fan, Optimal risk and dividend control of an insurance company with exponential premium principle and liquidation value, Stochastics, 88 (2016), 904-926.  doi: 10.1080/17442508.2016.1163362.

[8]

B. De Finetti, Su un'impostazione alternativa della teoria collettiva del rischio, Transactions of the XVth International Congress of Actuaries, 2 (1957), 433-443. 

[9]

R. J. Elliott and T. K. Siu, A stochastic differential game for optimal investment of an insurer with regime switching, Quant. Finance, 11 (2011), 365-380.  doi: 10.1080/14697681003591704.

[10]

W. Guo, Optimal portfolio choice for an insurer with loss aversion, Insurance Math. Econom., 58 (2014), 217-222.  doi: 10.1016/j.insmatheco.2014.07.004.

[11]

M. HafayedM. GhebouliS. Boukaf and Y. Shi, Partial information optimal control of mean-field forward-backward stochastic system driven by Teugels martingales with applications, Neurocomputing, 200 (2016), 11-21.  doi: 10.1016/j.neucom.2016.03.002.

[12]

B. Højgaard and M. Taksar, Optimal dynamic portfolio selection for a corporation with controllable risk and dividend distribution policy, Quant. Finance, 4 (2004), 315-327.  doi: 10.1088/1469-7688/4/3/007.

[13]

Z. JinH. Yang and G. G. Yin, Numerical methods for optimal dividend payment and investment strategies of regime-switching jump diffusion models with capital injections, Automatica, 49 (2013), 2317-2329.  doi: 10.1016/j.automatica.2013.04.043.

[14]

Z. Jin and G. Yin, Numerical methods for optimal dividend payment and investment strategies of Markov-modulated jump diffusion models with regular and singular controls, J. Optim. Theory Appl., 159 (2013), 246-271.  doi: 10.1007/s10957-012-0263-7.

[15]

X. LinC. Zhang and T. K. Siu, Stochastic differential portfolio games for an insurer in a jump-diffusion risk process, Math. Methods Oper. Res., 75 (2012), 83-100.  doi: 10.1007/s00186-011-0376-z.

[16]

C. S. Liu and H. Yang, Optimal investment for an insurer to minimize its probability of ruin, N. Am. Actuar. J., 8 (2004), 11-31.  doi: 10.1080/10920277.2004.10596134.

[17]

J. LiuK. F. C. Yiu and T. K. Siu, Optimal investment of an insurer with regime-switching and risk constraint, Scand. Actuar. J., 7 (2014), 583-601.  doi: 10.1080/03461238.2012.750621.

[18]

E. Marciniak and Z. Palmowski, On the optimal dividend problem for insurance risk models with surplus-dependent premiums, J. Optim. Theory Appl., 168 (2016), 723-742.  doi: 10.1007/s10957-015-0755-3.

[19]

B. Oksendal and A. Sulém, Singular stochastic control and optimal stopping with partial information of Itô-Lévy processes, SIAM J. Control Optim., 50 (2012), 2254-2287.  doi: 10.1137/100793931.

[20]

H. Markovitz, Portfolio selection*, J. Finance, 7 (1952), 77-91. 

[21]

R. C. Merton, Optimum consumption and portfolio rules in a continuous-time model, J. Econom. Theory, 3 (1971), 373-413.  doi: 10.1016/0022-0531(71)90038-X.

[22]

M. I. Taksar, Optimal risk and dividend distribution control models for an insurance company, Math. Methods Oper. Res., 51 (2000), 1-42.  doi: 10.1007/s001860050001.

[23]

Y. WangA. Song and E. Feng, A maximum principle via Malliavin calculus for combined stochastic control and impulse control of forward-backward systems, Asian J. Control, 17 (2015), 1798-1809.  doi: 10.1002/asjc.1097.

[24]

F. Zhang, Stochastic maximum principle for mixed regular-singular control problems of forward-backward systems, J. Syst. Sci. Complex., 26 (2013), 886-901.  doi: 10.1007/s11424-013-0287-6.

show all references

The reviewing process was handled by Changjun Yu

References:
[1]

D. Applebaum, Lévy Processes and Stochastic Calculus, Cambridge university press, New York, 2009. doi: 10.1017/CBO9780511809781.

[2]

F. AvramZ. Palmowski and M. R. Pistorius, On Gerber-Shiu functions and optimal dividend distribution for a Lévy risk process in the presence of a penalty function, Ann. Appl. Probab., 25 (2015), 1868-1935.  doi: 10.1214/14-AAP1038.

[3]

P. Azcue and N. Muler, Optimal investment policy and dividend payment strategy in an insurance company, Ann. Appl. Probab., 20 (2010), 1253-1302.  doi: 10.1214/09-AAP643.

[4]

F. Baghery and B. Oksendal, A maximum principle for stochastic control with partial information, Stoch. Anal. Appl., 25 (2007), 705-717.  doi: 10.1080/07362990701283128.

[5]

M. Belhaj, Optimal dividend payments when cash reserves follow a jump-diffusion process, Math. Finance, 20 (2010), 313-325.  doi: 10.1111/j.1467-9965.2010.00399.x.

[6]

S. Browne, Optimal investment policies for a firm with a random risk process: Exponential utility and minimizing the probability of ruin, Math. Oper. Res., 20 (1995), 937-958.  doi: 10.1287/moor.20.4.937.

[7]

G. ChengR. Wang and K. Fan, Optimal risk and dividend control of an insurance company with exponential premium principle and liquidation value, Stochastics, 88 (2016), 904-926.  doi: 10.1080/17442508.2016.1163362.

[8]

B. De Finetti, Su un'impostazione alternativa della teoria collettiva del rischio, Transactions of the XVth International Congress of Actuaries, 2 (1957), 433-443. 

[9]

R. J. Elliott and T. K. Siu, A stochastic differential game for optimal investment of an insurer with regime switching, Quant. Finance, 11 (2011), 365-380.  doi: 10.1080/14697681003591704.

[10]

W. Guo, Optimal portfolio choice for an insurer with loss aversion, Insurance Math. Econom., 58 (2014), 217-222.  doi: 10.1016/j.insmatheco.2014.07.004.

[11]

M. HafayedM. GhebouliS. Boukaf and Y. Shi, Partial information optimal control of mean-field forward-backward stochastic system driven by Teugels martingales with applications, Neurocomputing, 200 (2016), 11-21.  doi: 10.1016/j.neucom.2016.03.002.

[12]

B. Højgaard and M. Taksar, Optimal dynamic portfolio selection for a corporation with controllable risk and dividend distribution policy, Quant. Finance, 4 (2004), 315-327.  doi: 10.1088/1469-7688/4/3/007.

[13]

Z. JinH. Yang and G. G. Yin, Numerical methods for optimal dividend payment and investment strategies of regime-switching jump diffusion models with capital injections, Automatica, 49 (2013), 2317-2329.  doi: 10.1016/j.automatica.2013.04.043.

[14]

Z. Jin and G. Yin, Numerical methods for optimal dividend payment and investment strategies of Markov-modulated jump diffusion models with regular and singular controls, J. Optim. Theory Appl., 159 (2013), 246-271.  doi: 10.1007/s10957-012-0263-7.

[15]

X. LinC. Zhang and T. K. Siu, Stochastic differential portfolio games for an insurer in a jump-diffusion risk process, Math. Methods Oper. Res., 75 (2012), 83-100.  doi: 10.1007/s00186-011-0376-z.

[16]

C. S. Liu and H. Yang, Optimal investment for an insurer to minimize its probability of ruin, N. Am. Actuar. J., 8 (2004), 11-31.  doi: 10.1080/10920277.2004.10596134.

[17]

J. LiuK. F. C. Yiu and T. K. Siu, Optimal investment of an insurer with regime-switching and risk constraint, Scand. Actuar. J., 7 (2014), 583-601.  doi: 10.1080/03461238.2012.750621.

[18]

E. Marciniak and Z. Palmowski, On the optimal dividend problem for insurance risk models with surplus-dependent premiums, J. Optim. Theory Appl., 168 (2016), 723-742.  doi: 10.1007/s10957-015-0755-3.

[19]

B. Oksendal and A. Sulém, Singular stochastic control and optimal stopping with partial information of Itô-Lévy processes, SIAM J. Control Optim., 50 (2012), 2254-2287.  doi: 10.1137/100793931.

[20]

H. Markovitz, Portfolio selection*, J. Finance, 7 (1952), 77-91. 

[21]

R. C. Merton, Optimum consumption and portfolio rules in a continuous-time model, J. Econom. Theory, 3 (1971), 373-413.  doi: 10.1016/0022-0531(71)90038-X.

[22]

M. I. Taksar, Optimal risk and dividend distribution control models for an insurance company, Math. Methods Oper. Res., 51 (2000), 1-42.  doi: 10.1007/s001860050001.

[23]

Y. WangA. Song and E. Feng, A maximum principle via Malliavin calculus for combined stochastic control and impulse control of forward-backward systems, Asian J. Control, 17 (2015), 1798-1809.  doi: 10.1002/asjc.1097.

[24]

F. Zhang, Stochastic maximum principle for mixed regular-singular control problems of forward-backward systems, J. Syst. Sci. Complex., 26 (2013), 886-901.  doi: 10.1007/s11424-013-0287-6.

[1]

Yiling Chen, Baojun Bian. optimal investment and dividend policy in an insurance company: A varied bound for dividend rates. Discrete and Continuous Dynamical Systems - B, 2019, 24 (9) : 5083-5105. doi: 10.3934/dcdsb.2019044

[2]

Shanjian Tang. A second-order maximum principle for singular optimal stochastic controls. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1581-1599. doi: 10.3934/dcdsb.2010.14.1581

[3]

Shuaiqi Zhang, Jie Xiong, Xin Zhang. Optimal investment problem with delay under partial information. Mathematical Control and Related Fields, 2020, 10 (2) : 365-378. doi: 10.3934/mcrf.2020001

[4]

Zhen Wu, Feng Zhang. Maximum principle for discrete-time stochastic optimal control problem and stochastic game. Mathematical Control and Related Fields, 2022, 12 (2) : 475-493. doi: 10.3934/mcrf.2021031

[5]

Hancheng Guo, Jie Xiong. A second-order stochastic maximum principle for generalized mean-field singular control problem. Mathematical Control and Related Fields, 2018, 8 (2) : 451-473. doi: 10.3934/mcrf.2018018

[6]

Linlin Tian, Xiaoyi Zhang, Yizhou Bai. Optimal dividend of compound poisson process under a stochastic interest rate. Journal of Industrial and Management Optimization, 2020, 16 (5) : 2141-2157. doi: 10.3934/jimo.2019047

[7]

Shaolin Ji, Xiaole Xue. A stochastic maximum principle for linear quadratic problem with nonconvex control domain. Mathematical Control and Related Fields, 2019, 9 (3) : 495-507. doi: 10.3934/mcrf.2019022

[8]

Zaidong Zhan, Shuping Chen, Wei Wei. A unified theory of maximum principle for continuous and discrete time optimal control problems. Mathematical Control and Related Fields, 2012, 2 (2) : 195-215. doi: 10.3934/mcrf.2012.2.195

[9]

Jingzhen Liu, Shiqi Yan, Shan Jiang, Jiaqin Wei. Optimal investment, consumption and life insurance strategies under stochastic differential utility with habit formation. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022040

[10]

Dingjun Yao, Kun Fan. Optimal risk control and dividend strategies in the presence of two reinsurers: Variance premium principle. Journal of Industrial and Management Optimization, 2018, 14 (3) : 1055-1083. doi: 10.3934/jimo.2017090

[11]

Yiling Chen, Baojun Bian. Optimal dividend policy in an insurance company with contagious arrivals of claims. Mathematical Control and Related Fields, 2021, 11 (1) : 1-22. doi: 10.3934/mcrf.2020024

[12]

Phuong Nguyen, Roger Temam. The stampacchia maximum principle for stochastic partial differential equations forced by lévy noise. Communications on Pure and Applied Analysis, 2020, 19 (4) : 2289-2331. doi: 10.3934/cpaa.2020100

[13]

Carlo Orrieri. A stochastic maximum principle with dissipativity conditions. Discrete and Continuous Dynamical Systems, 2015, 35 (11) : 5499-5519. doi: 10.3934/dcds.2015.35.5499

[14]

Xiaoyu Xing, Caixia Geng. Optimal investment-reinsurance strategy in the correlated insurance and financial markets. Journal of Industrial and Management Optimization, 2021  doi: 10.3934/jimo.2021120

[15]

Md. Haider Ali Biswas, Maria do Rosário de Pinho. A nonsmooth maximum principle for optimal control problems with state and mixed constraints - convex case. Conference Publications, 2011, 2011 (Special) : 174-183. doi: 10.3934/proc.2011.2011.174

[16]

Hans Josef Pesch. Carathéodory's royal road of the calculus of variations: Missed exits to the maximum principle of optimal control theory. Numerical Algebra, Control and Optimization, 2013, 3 (1) : 161-173. doi: 10.3934/naco.2013.3.161

[17]

Stefan Doboszczak, Manil T. Mohan, Sivaguru S. Sritharan. Pontryagin maximum principle for the optimal control of linearized compressible navier-stokes equations with state constraints. Evolution Equations and Control Theory, 2022, 11 (2) : 347-371. doi: 10.3934/eect.2020110

[18]

Qian Zhao, Zhuo Jin, Jiaqin Wei. Optimal investment and dividend payment strategies with debt management and reinsurance. Journal of Industrial and Management Optimization, 2018, 14 (4) : 1323-1348. doi: 10.3934/jimo.2018009

[19]

Mingshang Hu. Stochastic global maximum principle for optimization with recursive utilities. Probability, Uncertainty and Quantitative Risk, 2017, 2 (0) : 1-. doi: 10.1186/s41546-017-0014-7

[20]

Wuyuan Jiang. The maximum surplus before ruin in a jump-diffusion insurance risk process with dependence. Discrete and Continuous Dynamical Systems - B, 2019, 24 (7) : 3037-3050. doi: 10.3934/dcdsb.2018298

2020 Impact Factor: 1.801

Metrics

  • PDF downloads (239)
  • HTML views (721)
  • Cited by (4)

[Back to Top]